Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 97, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Oct 20, 2008, 1:11 PM CDT for 12 counties in Florida. It took effect at Oct 21, 2008, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2008, 1:11 PM CDT (18:11 UTC)
- In effect from
- Oct 21, 2008, 12:00 PM CDT
- Expired
- Oct 21, 2008, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 49 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 201811 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 211 PM EDT MON OCT 20 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY FOR MUCH OF THE EASTERN FLORIDA PANHANDLE AND PORTIONS OF THE FLORIDA BIG BEND... .DISCUSSION...HIGH PRESSURE WILL CONTINUE TO PROVIDE A DRY AIRMASS ACROSS THE FORECAST AREA INTO TUESDAY AFTERNOON. THIS DRY AIR COMBINED WITH MODERATING TEMPERATURES WILL RESULT IN SEVERAL HOURS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT ACROSS PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. FURTHER NORTH IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 30 PERCENT FOR 2 TO 3 HOURS...HOWEVER WITH HIGH PRESSURE IN THE VICINITY...WINDS WILL REMAIN BELOW CRITICAL THRESHOLDS PREVENTING RED FLAG CONDITIONS FROM BEING ACHIEVED. FLZ007-009>013-016>019-026>028-211000- /O.UPG.KTAE.FW.A.0082.081021T1800Z-081021T2300Z/ /O.NEW.KTAE.FW.W.0097.081021T1700Z-081021T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- 211 PM EDT MON OCT 20 2008 /111 PM CDT MON OCT 20 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
2 follow-up statements
000 WWUS82 KTAE 210946 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 546 AM EDT TUE OCT 21 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ THIS AFTERNOON FOR THE INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND WESTERN FLORIDA BIG BEND... .DISCUSSION...HIGH PRESSURE WILL CONTINUE TO PROVIDE A DRY AIRMASS ACROSS THE FORECAST AREA INTO WEDNESDAY. THIS DRY AIR COMBINED WITH WARM AFTERNOON TEMPERATURES WILL RESULT IN LONG DURATIONS OF LOW RELATIVE HUMIDITY AT OR BELOW 35 PERCENT ACROSS PORTIONS NORTHWEST FLORIDA. DISPERSIONS ARE EXPECTED TO REMAIN BELOW CRITICAL LEVELS THROUGH THIS TIME. FLZ012-013-018-019-026>028-211100- /O.CAN.KTAE.FW.W.0097.081021T1700Z-081021T2300Z/ BAY-CALHOUN-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- 546 AM EDT TUE OCT 21 2008 /446 AM CDT TUE OCT 21 2008/ ...RED FLAG WARNING IS CANCELLED ACROSS PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR THIS AFTERNOON. ALTHOUGH CONDITIONS WILL NEED TO BE MONITORED...RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL THRESHOLDS THIS AFTERNOON. $$ FLZ007-009>011-016-017-212300- /O.CON.KTAE.FW.W.0097.081021T1700Z-081021T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-GADSDEN-LEON- 546 AM EDT TUE OCT 21 2008 /446 AM CDT TUE OCT 21 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$
000 WWUS82 KTAE 211924 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 324 PM EDT TUE OCT 21 2008 ...RED FLAG WARNING IS CANCELLED FOR LEON AND GADSDEN COUNTIES FOR TODAY... ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ THIS AFTERNOON FOR THE INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE... .DISCUSSION...HIGH PRESSURE WILL CONTINUE TO PROVIDE A DRY AIR MASS ACROSS THE FORECAST AREA INTO WEDNESDAY. WE ARE ONLY LOOKING FOR MARGINAL DURATIONS THIS AFTERNOON FOR THE INLAND FLORIDA PANHANDLE COUNTIES THAT BORDER ALABAMA. RED FLAG CONDITIONS ARE NO LONGER ANTICIPATED IN LEON AND GADSDEN COUNTIES IN THE BIG BEND. LOOKING AHEAD TO WEDNESDAY...2 TO 3 HOUR DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT WILL BE POSSIBLE OVER EASTERN PORTIONS OF THE FLORIDA BIG BEND. DISPERSION INDICES IN THIS AREA WILL BE FAIRLY HIGH AND A WARNING MAY NEED TO BE ISSUED FOR THIS AREA. FLZ016-017-212030- /O.CAN.KTAE.FW.W.0097.000000T0000Z-081021T2300Z/ GADSDEN-LEON- 324 PM EDT TUE OCT 21 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR LEON AND GADSDEN COUNTIES. RED FLAG CONDITIONS ARE NO LONGER ANTICIPATED IN THIS AREA. $$ FLZ007-009>011-212300- /O.CON.KTAE.FW.W.0097.000000T0000Z-081021T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON- 224 PM CDT TUE OCT 21 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... MARGINAL DURATIONS OF LOW RELATIVE HUMIDITY ARE STILL POSSIBLE FOR INLAND PORTIONS OF THE PANHANDLE NORTH OF INTERSTATE 10. $$ 18-WOOL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 20, 8:30 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Oct 20, 8:30 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 AM EDT MON OCT 20 2008
.SYNOPSIS...PARTLY TO MOSTLY SUNNY SKIES DOMINATE THE LOCAL AREA
THIS MORNING. AT 9 AM EDT...TEMPERATURES RANGED FROM NEAR 50 SE ALA
TO THE MID 50S COAST. 24 HR TEMP/DEW POINT COMPARISON INDICATES THAT
LOCAL AIRMASS SEVERAL DEGREES COOLER AND DRIER THAN SAME TIME
YESTERDAY. WINDS WERE NE 5-10 MPH.
AT UPPER LEVELS...
CONUS PIX HIGHLIGHTED IN NRN STREAM BY A STRENGTHENING TROUGH JUST
OFF PAC NW...RIDGE OVER INTERMOUNTAIN REGION TO SRN PLAINS...
STRENGTHENING SHORT WAVE TROUGH AND LOW OVER UPPER MIDWEST AND A
DEEP LAYERED LOW SYSTEM OFF MID-ATLC COAST. IN SRN STREAM...A NEARLY
FLAT RIDGE FROM TX TO ACROSS CWA...WITH DRY NORTHWEST FLOW OVER OUR
REGION. THROUGH WEDNESDAY...UPPER MIDWEST LOW SYSTEM MOVES ESE TO
MID ATLC WHILE H5 HIGH OVER S/CNTRL CONUS MOVES RAPIDLY ESE AND GULF
RIDGE DRIFTS EWD WITH ERN EDGE INTO ATLC. IN ITS PLACE...STRONG
MID-UPPER LOW OVER FOUR CORNERS DIGS INTO PLAINS TONIGHT AND MOVES
RAPIDLY EWD MID-LATE WORK WEEK DRAGGING NEXT COLD FRONT/WEATHER
MAKER TOWARDS LOCAL AREA ON FRI-SAT.
AT LOWER LEVELS...
LOWER LEVELS HIGHLIGHTED BY A LOW OVER GREAT LAKES AND A HIGH
PRESSURE CENTER OVER CAROLINA COAST. CONTINUED ESE MOVEMENT OF LOW
WILL DROP HIGH DOWN TO GA COAST BY EVENING WITH RIDGE EXTENDING WSW
ACROSS NRN GULF. THIS WILL RELAX LOCAL GRADIENTS AND WEAKEN NE FLOW.
ON TUESDAY...LOW WILL MOVE TO NEW ENGLAND DRAGGING WEAK BACK DOOR
COLD FRONT TO MID-SOUTH/CAROLINAS. INN ITS PLACE...STRONG SURFACE
RIDGING BUILDS DOWN ERN SEABOARD AS FAR AS CNTRL FL INTO THURS IN
THE WAKE OF DEPARTING SHORTWAVE. THIS DROPS BACKDOOR FRONT SWD TO
NEAR LOCAL AREA WHICH MAY BRING SOME CLOUDS AND FEW SHOWERS TO
MAINLY NE THIRD OF CWA LATE WED INTO THURS.
THEN...THE NEXT LOW DEVELOPS ACROSS THE PLAINS ON WEDNESDAY AND
SLOWLY ADVANCES EWD DRAGGING THE NEXT AND STRONGER FRONT SEWD. AT
THE SAME TIME...A DISTURBANCE OVER THE SOUTHERN GULF MOVES NEWD AND
ACROSS THE NORTHERN FLORIDA PENINSULA ON FRIDAY. THIS COULD HERALD A
VERY UNSETTLING LOCAL WEATHER PICTURE FOR FRIDAY AND SATURDAY. ALL
THIS REFLECTED IN AREA MODEL SOUNDINGS. I.E.GFS TAE WITH 0.52 INCH
PWAT AT 18Z MON DECREASING TO 0.33 PWAT AT 06Z WED AND THEN RAPIDLY
TO 1.94 PWAT AT 12Z FRI.
&&
.SHORT TERM...(THIS AFTERNOON THROUGH TONIGHT)
ANOTHER CHAMBER OF COMMERCE TYPE DAY MARRED ONLY BY SOME MID LEVEL
CLOUDS. TEMPERATURES WILL BE BELOW AVERAGE. THE DRY TROPOSPHERE AND
NEAR-CALM WINDS WILL ALLOW FOR STRONG RADIATIONAL COOLING EACH
NIGHT. EXPECT INLAND HIGHS IN MID 70S...PREDAWN LOWS FROM LOW-MID
40S SE ALA/SW GA TO UPPER 40S TO AROUND 50 SE BIG BEND/ADJACENT GA
COUNTIES.
&&
.AVIATION...VFR CONDITIONS WILL PERSIST THROUGH THE PERIOD. AREA OF
SCT-BKN CLOUDS HAS EXPANDED AROUND THE KTLH TERMINAL THIS
MORNING...HOWEVER BASES ARE ABOVE 4000FT. THIS AREA SHOULD DISPERSE
THROUGH THE MORNING HOURS WITH ONLY A FEW COVERAGE CU FIELD EXPECTED
DURING THE AFTERNOON.
&&
.MARINE...
WITH HIGH ACROSS CAROLINAS DROPPING SOUTH TO GA COAST AND RIDGE
EXTENDING WWD OVER GULF...LOCAL WINDS AND SEAS WILL CONTINUE TO
DECREASE INTO TOMORROW. WINDS AND SEAS WILL LIKELY INCREASE AGAIN
ON WEDNESDAY AND THURSDAY AS THE GRADIENT TIGHTENS AHEAD OF BUILDING
HIGH OVER ERN CONUS AND THE NEXT COLD FRONT.
&&
.FIRE WEATHER...
ALTHOUGH RED FLAG CONDITIONS ARE NOT FORECAST THIS AFTERNOON
...RELATIVE HUMIDITIES WILL NEED TO BE MONITORED. DISPERSIONS ARE
FORECAST TO REMAIN JUST BELOW CRITICAL LEVELS THIS AFTERNOON. ON
TUESDAY...A FIRE WEATHER WATCH IS IN EFFECT DUE TO POSSIBLE LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT OVER PORTIONS OF
NORTHWEST FLORIDA. CONDITIONS ON WEDNESDAY WILL BE SIMILAR TO
TUESDAY AFTERNOON AND A WATCH MAY BE NECESSARY LATER TONIGHT INTO
TUESDAY. ON THURSDAY...EXPECT INCREASING LOW-LEVEL MOISTURE AS A
WEAK COLD FRONT APPROACHES FROM THE WEST.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH FOR MUCH OF EASTERN PANHANDLE AND BIG BEND
TUESDAY AFTERNOON.
GM...NONE.
&&
AVIATION/FIRE WEATHER...MROCZKA
PUBLIC/MARINE...BLOCKHazardous weather outlook, Oct 20, 1:26 AM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 226 AM EDT MON OCT 20 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-210630- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 226 AM EDT MON OCT 20 2008 /126 AM CDT MON OCT 20 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... WINDS AND SEAS WILL SUBSIDE BELOW CAUTION LEVELS BY LATE THIS MORNING OVER THE GULF COASTAL WATERS. OTHERWISE...FAIR WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... FAIR WEATHER IS EXPECTED THROUGH WEDNESDAY. RAIN CHANCES WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT THURSDAY AND FRIDAY. EARLY INDICATIONS ARE THAT THE WIND FIELD ASSOCIATED WITH THIS FRONTAL SYSTEM MAY SUPPORT AT LEAST A SLIGHT SEVERE WEATHER THREAT...BUT IT IS UNCLEAR WHETHER OR NOT THE AIRMASS WILL BE UNSTABLE ENOUGH FOR SIGNIFICANT THUNDERSTORM UPDRAFTS TO DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:48 AM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Jefferson and 6 more | 9 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.